Control Variates for Quantile Estimation
Jason C. Hsu and
Barry L. Nelson
Additional contact information
Jason C. Hsu: Department of Statistics, Ohio State University, Columbus, Ohio 43210-1271
Barry L. Nelson: Department of Industrial and Systems Engineering, Ohio State University, Columbus, Ohio 43210
Management Science, 1990, vol. 36, issue 7, 835-851
Abstract:
New point and interval estimators for quantiles that employ a control variate are introduced. The properties of these estimators do not depend on the usual assumption of joint normality between the random variable of interest and the control. Illustrative examples for queueing and stochastic activity network models are given. In those examples, the new estimators are superior to the standard estimator in terms of the mean squared error of the point estimator and the length of the confidence interval.
Keywords: control variates; quantiles; simulation; variance reduction; maximum likelihood; unbiased tests (search for similar items in EconPapers)
Date: 1990
References: Add references at CitEc
Citations: View citations in EconPapers (10)
Downloads: (external link)
http://dx.doi.org/10.1287/mnsc.36.7.835 (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:inm:ormnsc:v:36:y:1990:i:7:p:835-851
Access Statistics for this article
More articles in Management Science from INFORMS Contact information at EDIRC.
Bibliographic data for series maintained by Chris Asher ().